Alert archive / California / Wind Advisories in 2007
Wind Advisory 22, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Oct 4, 2007, 8:27 PM PDT. It took effect at Oct 5, 2007, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2007, 8:27 PM PDT (03:27 UTC)
- In effect from
- Oct 5, 2007, 11:00 AM PDT
- Expired
- Oct 5, 2007, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 050327 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 827 PM MST THU OCT 4 2007 AZZ020-025-CAZ030>033-051230- /O.NEW.KPSR.WI.Y.0022.071005T1800Z-071006T0300Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO... EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 827 PM MST THU OCT 4 2007 /827 PM PDT THU OCT 4 2007/ ...WIND ADVISORY IN EFFECT FROM 11 AM MST /11 AM PDT/ TO 8 PM MST /8 PM PDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FRIDAY AFTERNOON AND EVENING FOR MOST OF SOUTHEAST CALIFORNIA...AND THE COLORADO RIVER VALLEY. A STRONG BUT DRY COLD FRONT WILL APPROACH SOUTHEAST CALIFORNIA FRIDAY MORNING. VERY STRONG WEST TO SOUTHWEST WINDS IN THE 30 TO 45 MPH RANGE ARE EXPECTED TO INCREASE AFTER 11 AM FRIDAY...REACHING PEAK SPEEDS BETWEEN 3 AND 6 PM. BOATERS PLANNING OUTINGS ON THE SALTON SEA...AND ON THE COLORADO RIVER SHOULD USE EXTREME CAUTION DUE TO EXPECTED 45 MPH WIND GUSTS. MOTORISTS DRIVING THE DESERTS OF SOUTHEAST CALIFORNIA SHOULD EXPECTED LOW VISIBILITIES IN BLOWING DUST AND SAND. THE WIND ADVISORY IS POSTED BETWEEN 11 AM AND 8 PM FRIDAY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ HV
4 follow-up statements
000 WWUS75 KPSR 050918 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 218 AM MST FRI OCT 5 2007 AZZ020-025-CAZ030>033-052300- /O.CON.KPSR.WI.Y.0022.071005T1800Z-071006T0300Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO... EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 218 AM MST FRI OCT 5 2007 /218 AM PDT FRI OCT 5 2007/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/ THIS MORNING TO 8 PM MST /8 PM PDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /11 AM PDT/ THIS MORNING TO 8 PM MST /8 PM PDT/ THIS EVENING. IT IS IN EFFECT FOR SOUTHEAST CALIFORNIA...INCLUDING JOSHUA TREE NATIONAL PARK...AS WELL AS THE LOWER COLORADO RIVER VALLEY. THE COMMUNITIES OF YUMA... IMPERIAL...EL CENTRO AND BLYTHE ARE INCLUDED IN THIS ADVISORY. A STRONG BUT DRY COLD FRONT WILL MOVE INTO SOUTHEAST CALIFORNIA THIS MORNING...AND THEN INTO WESTERN ARIZONA BY EARLY AFTERNOON. VERY STRONG WEST TO SOUTHWEST WINDS IN THE 30 TO 45 MPH RANGE ARE EXPECTED TO INCREASE AFTER 11 AM TODAY...REACHING PEAK SPEEDS BETWEEN 3 AND 6 PM. BOATERS PLANNING OUTINGS ON THE SALTON SEA...AND ON THE COLORADO RIVER SHOULD USE EXTREME CAUTION DUE TO EXPECTED 45 MPH WIND GUSTS. AREAS OF BLOWING DUST AND SAND ARE POSSIBLE WITH THE STRONG WINDS...AND VISIBILITIES MAY LOWER TO BELOW 3 MILES AT TIMES. MOTORISTS DRIVING THE DESERTS OF SOUTHEAST CALIFORNIA AND FAR WESTERN ARIZONA SHOULD EXPECT LOW VISIBILITIES IN BLOWING DUST AND SAND...AND DRIVE WITH CAUTION. THE WIND ADVISORY IS POSTED BETWEEN 11 AM AND 8 PM TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ BRECKENRIDGE
000 WWUS75 KPSR 051816 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1116 AM MST FRI OCT 5 2007 CAZ033-060300- /O.NEW.KPSR.DS.W.0020.071005T1816Z-071005T1900Z/ /O.CON.KPSR.WI.Y.0022.000000T0000Z-071006T0300Z/ IMPERIAL COUNTY- INCLUDING THE CITIES OF...BRAWLEY...CALEXICO...EL CENTRO... GLAMIS...IMPERIAL...AND THE SALTON SEA 1116 AM PDT FRI OCT 5 2007 ...DUST STORM WARNING IN EFFECT UNTIL NOON PDT TODAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DUST STORM WARNING...WHICH IS IN EFFECT UNTIL NOON PDT TODAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. AN INTENSE LOW PRESSURE SYSTEM WILL CONTINUE TO GENERATE STRONG GUSTY WEST WINDS THROUGHOUT IMPERIAL COUNTY FOR THE NEXT SEVERAL HOURS...WITH WINDS GUSTING UP TO 45 MPH. MOTORISTS ON INTERSTATE 8...BETWEEN OCOTILLO...NEAR IMPERIAL...AND CONTINUING EAST TO GORDONS WELL... SHOULD PREPARE FOR RAPID REDUCTIONS IN VISIBILITY TO LESS THAN ONE QUARTER MILE IN BLOWING DUST AND SAND....AND DRIVE WITH CAUTION. WINDS WILL REMAIN STRONG AND GUSTY INTO THE AFTERNOON...SO MOTORISTS DRIVING THE DESERTS OF SOUTHEAST CALIFORNIA AND FAR WESTERN ARIZONA SHOULD EXPECT LOW VISIBILITIES IN BLOWING DUST AND SAND THROUGHOUT THE DAY. A DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. MOTORISTS ARE ADVISED TO USE CAUTION AND SLOW DOWN...AS OBJECTS ON AND NEAR ROADWAYS WILL BE SEEN ONLY AT CLOSE RANGE. IF YOU ENCOUNTER BLOWING DUST ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL. $$ AZZ020-025-CAZ030>032-060300- /O.CON.KPSR.WI.Y.0022.000000T0000Z-071006T0300Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MTN...MIDLAND 1116 AM MST FRI OCT 5 2007 /1116 AM PDT FRI OCT 5 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING. A STRONG BUT DRY COLD FRONT WILL MOVE INTO SOUTHEAST CALIFORNIA AND THEN INTO WESTERN ARIZONA THIS AFTERNOON. VERY STRONG WEST TO SOUTHWEST WINDS IN THE 30 TO 45 MPH RANGE ARE EXPECTED TO INCREASE AFTER 11 AM TODAY...REACHING PEAK SPEEDS BETWEEN 3 AND 6 PM. BOATERS PLANNING OUTINGS ON THE SALTON SEA...AND ON THE COLORADO RIVER SHOULD USE EXTREME CAUTION DUE TO EXPECTED 45 MPH WIND GUSTS. AREAS OF BLOWING DUST AND SAND ARE POSSIBLE WITH THE STRONG WINDS...AND VISIBILITIES MAY LOWER TO BELOW 2 MILES AT TIMES. MOTORISTS DRIVING THE DESERTS OF SOUTHEAST CALIFORNIA AND FAR WESTERN ARIZONA SHOULD EXPECT LOW VISIBILITIES IN BLOWING DUST AND SAND...AND DRIVE WITH CAUTION. THE WIND ADVISORY IS POSTED BETWEEN 11 AM AND 8 PM TODAY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ MEYERS
000 WWUS75 KPSR 052022 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 122 PM MST FRI OCT 5 2007 AZZ020-025-CAZ030>033-060300- /O.CON.KPSR.WI.Y.0022.000000T0000Z-071006T0300Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO... EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 122 PM MST FRI OCT 5 2007 /122 PM PDT FRI OCT 5 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FOR IMPERIAL COUNTY...EASTERN RIVERSIDE COUNTY...JOSHUA TREE NATIONAL PARK...AND THE LOWER COLORADO RIVER VALLEY UNTIL 8 PM THIS EVENING. EL CENTRO...IMPERIAL...YUMA... AND PORTIONS OF INTERSTATES 8 AND 10 ARE INCLUDED IN THIS WIND ADVISORY. A STRONG AND DRY COLD FRONT MOVING EAST ACROSS THE AREA IS RESULTING IN VERY STRONG WIND FROM THE SOUTHWEST AND WEST GUSTING TO OVER 50 MPH IN SOME LOCATIONS...ESPECIALLY IMPERIAL COUNTY INCLUDING THE AREA ALONG AND AROUND INTERSTATE 8. IF YOU ARE DRIVING A VEHICLE OR BOAT...DRIVE WITH EXTREME CAUTION DUE SUDDEN GUSTS OF STRONG WIND...AND ALSO DUE TO SUDDENLY REDUCED VISIBILITY TO NEAR ZERO IN LOCAL AREAS OF DENSE BLOWING SAND AND DUST. THE MOST LIKELY LOCATIONS TO ENCOUNTER STRONG GUSTY WINDS AND LOCALLY DENSE BLOWING SAND AND DUST WITH NEAR ZERO VISIBILITY ARE IN IMPERIAL COUNTY...ESPECIALLY ALONG AND AROUND INTERSTATE 8. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ ELLIS
000 WWUS75 KPSR 060309 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 809 PM MST FRI OCT 5 2007 AZZ020-025-CAZ030>033-060415- /O.EXP.KPSR.WI.Y.0022.000000T0000Z-071006T0300Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...SAN LUIS... SOMERTON...YUMA...FORTUNA FOOTHILLS...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...BLYTHE...CHIRIACO SUMMIT... DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO... EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 809 PM MST FRI OCT 5 2007 /809 PM PDT FRI OCT 5 2007/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY ISSUED EARLIER FOR A LARGE PART OF SOUTHEAST CALIFORNIA AND THE COLORADO RIVER VALLEY EXPIRED AT 8 PM. STRONG GUSTY WINDS ASSOCIATED WITH A DRY COLD FRONT WERE DIMINISHING AT 8 PM...AND WERE BELOW WIND ADVISORY LIMITS. HOWEVER...IT WILL REMAIN RATHER BREEZY OVERNIGHT. GUSTY WEST TO SOUTHWEST WINDS IN THE 20 TO 30 MPH RANGE...WITH ISOLATED GUSTS TO NEAR 35 MPH...WILL LIKELY CONTINUE UNTIL MIDNIGHT BEFORE SETTLING DOWN INTO THE 15 TO 20 MPH RANGE TOWARD MORNING. THE WINDIEST AREAS TONIGHT WILL BE THE IMPERIAL VALLEY...INCLUDING THE SOUTH SHORES OF THE SALTON SEA. $$ HV
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 4, 3:45 PM PDT, 4 hours 42 minutes earlier.
Area forecast discussion, Oct 4, 3:45 PM PDT, 4 hours 42 minutes before
AZZ020>028-CAZ030>033-050600-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
345 PM MST THU OCT 4 2007
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
A WEAK LOW PRESSURE SYSTEM FROM NORTHERN BAJA CALIFORNIA WILL
CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL
ARIZONA INTO THIS EVENING. THE CHANCE OF SHOWERS AND THUNDERSTORMS
WILL END FROM THE WEST BY LATE TONIGHT AS THE LOW MOVES OFF TO THE
NORTHEAST. A MORE SIGNIFICANT LOW PRESSURE SYSTEM FROM THE PACIFIC
NORTHWEST WILL BRING DRIER AIR...WINDY...AND COOLER WEATHER TO THE
ENTIRE AREA FRIDAY AND SATURDAY. STRONG HIGH PRESSURE ALOFT FROM
NORTHWEST MEXICO WILL BUILD OVER OUR AREA WITH A SIGNIFICANT WARMING
TREND NEXT WEEK. MOSTLY CLEAR NIGHTS AND SUNNY DAYS ARE EXPECTED
FRIDAY THROUGH NEXT WEEK.
&&
.SHORT TERM...
TONIGHT THROUGH SUNDAY...
SKIES WERE PARTLY CLOUDY TO LOCALLY MOSTLY CLOUDY OVER SOUTHWEST AND
MAINLY SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA AT
MID AFTERNOON. THERE WERE FAST MOVING SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS FROM THE SOUTHWEST MOVING ACROSS SOUTH-CENTRAL
ARIZONA...ESPECIALLY THE GREATER PHOENIX AREA...AT MID AFTERNOON.
SKIES WERE SUNNY ALONG THE LOWER COLORADO RIVER VALLEY INCLUDING
YUMA...AND SOUTHEAST CALIFORNIA AT MID AFTERNOON.
TEMPERATURES WERE GENERALLY CLOSE TO THE SAME TO A DEGREE OR TWO
LOWER AT MID AFTERNOON TODAY COMPARED WITH THE SAME TIME YESTERDAY.
DEW POINT TEMPERATURES WERE GENERALLY CLOSE TO THE SAME IN
SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA...AND IT
WAS MUCH DRIER IN SOUTHWEST ARIZONA WITH DEW POINT TEMPERATURES 10
TO 25 DEGREES LOWER...EXCEPT 25 TO 35 DEGREES LOWER NEAR AND ALONG
PORTIONS OF THE LOWER COLORADO RIVER VALLEY. WIND WAS GENERALLY FROM
THE SOUTH AND SOUTHWEST 10 TO 20 MPH...EXCEPT 20 TO 30 MPH IN
PORTIONS OF THE LOWER COLORADO RIVER VALLEY AND SOUTHEAST CALIFORNIA
AT MID AFTERNOON TODAY.
A WEAK LOW PRESSURE SYSTEM FROM NORTHERN BAJA CALIFORNIA WAS
APPROACHING OUR AREA FROM THE SOUTHWEST TODAY AND WILL MOVE
NORTHEAST ACROSS OUR AREA TONIGHT. THIS SYSTEM IS ACTING ON A MOIST
AND UNSTABLE AIRMASS OVER OUR AREA WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS CONTINUING IN SOUTH-CENTRAL ARIZONA INTO THIS EVENING.
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH HAIL AND
STRONG GUSTY WINDS IN SOUTH-CENTRAL ARIZONA INTO THIS EVENING...BUT
IF ANY OCCUR THEY ARE EXPECTED TO BE ISOLATED.
THE LOW PRESSURE SYSTEM WILL WEAKEN AND MOVE NORTHEAST OF OUR AREA
WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS ENDING FROM THE WEST BY
LATE TONIGHT.
A MORE SIGNIFICANT LOW PRESSURE SYSTEM FROM THE PACIFIC NORTHWEST
COAST WILL MOVE SOUTHEAST TO NEVADA FRIDAY...THEN SWING EAST ACROSS
UTAH SATURDAY. THIS SYSTEM WILL BRING DRIER AIR AND BREEZY TO WINDY
WEATHER FROM THE SOUTHWEST TO SOUTHEAST CALIFORNIA AND THE LOWER
COLORADO RIVER VALLEY INTO TONIGHT. IT IS THEN EXPECTED TO BRING
DRIER AIR...WINDY...AND COOLER WEATHER TO THE ENTIRE AREA FRIDAY AND
SATURDAY...ALONG WITH MOSTLY CLEAR NIGHTS AND SUNNY DAYS.
A RED FLAG WARNING HAS BEEN ISSUED FOR JOSHUA TREE NATIONAL PARK...
EASTERN RIVERSIDE COUNTY...IMPERIAL COUNTY...THE LOWER COLORADO
RIVER VALLEY INCLUDING YUMA...AND LA PAZ COUNTY FROM 10 AM TO 8 PM
FRIDAY...DUE TO THE WIND AND LOW RELATIVE HUMIDITY EXPECTED.
THE WIND COULD ALSO BECOME STRONG ENOUGH TO ISSUE A WIND ADVISORY
FOR THE SAME LOCATIONS AS THE RED FLAG WARNING FOR FRIDAY AFTERNOON
AND EVENING. THE EVENING SHIFT HAS BEEN BRIEFED ON THIS.
STRONG HIGH PRESSURE ALOFT FROM NORTHWEST MEXICO WILL BUILD
NORTHWEST OVER OUR AREA WITH THE RIDGE AXIS OVER SOUTHERN CALIFORNIA
SUNDAY. THIS WILL BEGIN A PARTIAL RECOVERY OF TEMPERATURES SUNDAY
WITH TEMPERATURES EXPECTED TO BE ABOUT 4 DEGREES WARMER THAN
SATURDAY. HOWEVER...HIGHS WILL STILL ONLY BE IN THE 80S IN THE
DESERT AREAS INCLUDING THE GREATER PHOENIX AREA...YUMA...AND THE EL
CENTRO AND IMPERIAL AREA WHICH IS STILL MUCH COOLER THAN WHAT WE
EXPERIENCED TODAY.
&&
.LONG TERM...
SUNDAY NIGHT THROUGH THURSDAY...
VERY WARM DAYTIME HIGHS...DRY CONDITIONS...MOSTLY CLEAR SKIES...
LIGHT WIND...AND RATHER LARGE DIURNAL SWINGS IN TEMPERATURE EXPECTED
DURING THIS PERIOD.
GFS/ECMWF IN EXCELLENT AGREEMENT THAT STRONG ALEUTIAN LOW WILL BE IN
PLACE DURING THIS PERIOD...WITH VIGOROUS DISTURBANCES ROTATING
THROUGH THAT POSITION...WHICH SHOULD FAVOR RIDGING OVER THE
WEST-CENTRAL UNITED STATES. 500 MB HEIGHTS/850 MB TEMPS WILL RISE
RAPIDLY BETWEEN SUNDAY AFTERNOON AND MONDAY AFTERNOON...AS STRONG
UPPER LOW MOVES OFF TO OUR EAST...WHICH SHOULD ALLOW DAYTIME HIGHS
MONDAY TO REBOUND TO NEAR NORMAL LEVELS. STRONG RIDGE OF HIGH
PRESSURE WILL EXPAND OVER FAR NORTHERN MEXICO AND THE SOUTHWEST
UNITED STATES TUESDAY THROUGH THURSDAY...WITH 500 MB HEIGHTS AT OR
ABOVE 5880 GPM OVER AND SOUTHEAST OF PHOENIX TUESDAY AFTERNOON
THROUGH THE END OF THE PERIOD. GFS FORECASTS BOUNDARY LAYER TEMP TO
EXCEED WHAT OCCURRED TODAY BY NEXT TUESDAY...WITH EVEN WARMER TEMPS
WEDNESDAY AND THURSDAY. MAX TEMPS SHOULD BE 8-10 DEGREES ABOVE
NORMAL OVER SOUTH-CENTRAL AZ TUESDAY THRU THURSDAY...AND 6-8 DEGREES
ABOVE NORMAL OUT WEST...WITH DAYTIME HIGHS NEAR 100 DEGREES OVER THE
LOWER DESERT EACH OF THOSE THREE DAYS. BOUNDARY LAYER FORECAST TO
REMAIN RATHER DRY...WITH 1000-700 MB MEAN MIXING RATIO OF 2-3 G/KG
SUGGESTING THAT SFC DEW POINT COULD LOWER TO THE UPPER TEENS TO
LOWER 20S AT OR NEAR TIME OF PEAK MIXING (TYPICALLY LATE AFTERNOON)
AT LOWER DESERT SITES. DRY AIR SHOULD ALLOW DECENT DIURNAL TEMP
SPREADS...AROUND 30 DEG F OVER SOUTH-CENTRAL DESERT TO 35 DEG F OVER
FAR SE CALIFORNIA DESERT.
&&
.AVIATION...
OCTOBER 4 1745 UTC (OCTOBER 4 1045 MST)
FOR KPHX/KIWA AND VALLEY AIRFIELDS...
AN UPPER LEVEL DISTURBANCE IS EXPECTED TO MOVE ACROSS ARIZONA DURING
THE PERIOD. THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS TO
AFFECT THE TAF SITES THIS AFTERNOON. UNCERTAINTY EXISTS IN THE AREAL
COVERAGE AND TIMING OF THUNDERSTORMS...AND ARE NOT INCLUDED IN THE
TAF. ANTICIPATE THAT THE BEST CONVECTIVE POTENTIAL OVER THE HIGHER
TERRAIN TO THE NORTH AND EAST OF PHOENIX. HOWEVER...CEILINGS COULD
DROP TO 8-10 KFT AGL...MAINLY BETWEEN 23Z TO 05Z. SKIES SHOULD BEGIN
TO CLEAR AFTER 07Z...AND SURFACE WINDS INCREASE AFTER 14Z.
FOR KYUM/KIPL/KBLH...
EXPECT MOSTLY CLEAR SKIES WITH FEW-SCT CLOUDS AT OR ABOVE 8-10 KFT
AGL. CONVECTIVE ACTIVITY SHOULD REMAIN WELL TO THE EAST OF THE LOWER
COLORADO RIVER VALLEY. HOWEVER...WESTERLY WINDS WILL PICK UP THIS
AFTERNOON WITH GUSTS UP TO 25 KTS...AND WILL PERSIST THROUGH THE
NIGHT WITH STRONGER GUSTS POSSIBLE...MAINLY NORTH AND NORTHWEST OF
KIPL...NEAR KPSP.
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
OCTOBER 4 2245 UTC (OCTOBER 4 1545 MST)
SATURDAY THROUGH WEDNESDAY...
EXPECT BREEZY NORTH-NORTHWESTERLY WINDS SATURDAY AFTERNOON...
ESPECIALLY ALONG THE COLORADO RIVER...AS AN UPPER LEVEL LOW EXITS
THE REGION. WINDS WILL DECREASE SUNDAY...AND BE MAINLY LIGHT AND
VARIABLE MONDAY THROUGH WEDNESDAY. MINIMUM RH VALUES WILL REMAIN
BELOW 15 PERCENT ACROSS THE DESERT FLOOR THROUGH THE PERIOD WITH NO
SIGNIFICANT TRENDS EXPECTED. TEMPERATURES WILL BE RELATIVELY COOL
SUNDAY...BUT WILL SHOW A SLOW UPWARD TREND THROUGH THE WEEK AND BE
SEVERAL DEGREES ABOVE NORMAL BY WEDNESDAY AS HIGH PRESSURE RETURNS
TO THE REGION.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...RED FLAG WARNING FOR THE LOWER COLORADO RIVER VALLEY INCLUDING
YUMA...FIRE WEATHER ZONE 131...AND THE LA PAZ COUNTY PORTION
OF FIRE WEATHER ZONE 132 FROM 10 AM TO 8 PM MST FRIDAY.
CA...RED FLAG WARNING FOR JOSHUA TREE NATIONAL PARK...EASTERN
RIVERSIDE COUNTY AND IMPERIAL COUNTY INCLUDING THE
LOWER COLORADO RIVER VALLEY...FIRE WEATHER ZONES 230...231...
AND 232 FROM 10 AM TO 8 PM PDT FRIDAY.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SHORT TERM...ELLIS
LONG TERM...DG
AVIATION...J ROGERS/MEYERS
FIRE WX...P ROGERSHazardous weather outlook, Oct 4, 5:41 AM PDT, 14 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 541 AM MST THU OCT 4 2007 AZZ021>023-026>028-050100- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY- GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 541 AM MST THU OCT 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THROUGH THIS EVENING...ESPECIALLY DURING THE AFTERNOON HOURS. GUSTY WINDS TO 50 MPH...BRIEF BUT HEAVY RAINFALL...SMALL HAIL AND DEADLY CLOUD TO GROUND LIGHTNING ARE THE PRIMARY HAZARDS. STRONG WINDS CAN PRODUCE AREAS OF DENSE BLOWING DUST WHICH CAN LOWER VISIBILITY TO BELOW ONE HALF MILE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-050100- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 541 AM MST THU OCT 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. GUSTY WINDS TO 45 MPH...LOCALLY HEAVY RAINFALL...SMALL HAIL AND DEADLY CLOUD TO GROUND LIGHTNING ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-050100- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 541 AM MST THU OCT 4 2007 /541 AM PDT THU OCT 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG GUSTY WINDS TO OVER 40 MPH ARE EXPECTED FRIDAY...AND COMBINED WITH VERY DRY AIR...THEY WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY...SEE PRODUCT PHXRFWPSR FOR ADDITIONAL INFORMATION. NO WEATHER HAZARDS ARE EXPECTED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BRECKENRIDGE
In the hours before
Local storm report, Oct 4, 5:42 PM PDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
542 PM MST THU OCT 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 14 S GLOBE 33.18N 110.75W
10/04/2007 M0.75 INCH GILA AZ TRAINED SPOTTER
&&
KINCAIDLocal storm report, Oct 4, 5:56 PM PDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
556 PM MST THU OCT 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND GST 5 S PHOENIX 33.47N 112.07W
10/04/2007 M60 MPH MARICOPA AZ MESONET
MEASURED AT REMOTE SENSOR ON TOP OF SOUTH MOUNTAIN
&&
KINCAIDThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 11:16 AM PDT | Dust Storm Warning | PSR | 44 min | |
| Oct 4, 5:24 PM PDT | Severe Thunderstorm Warning | PSR | Gila | 36 min |
| Oct 4, 5:58 PM PDT | Severe Thunderstorm Warning | PSR | Maricopa | 32 min |
| Oct 4, 6:35 PM PDT | Severe Thunderstorm Warning | PSR | Maricopa | 55 min |
Nearby
Wind Advisories in California, 2007Wind Advisories in Arizona, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.